Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes black stools?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
I have had black stools for about a week. What could be causing this?
Posted Thu, 13 Feb 2014 in Peptic Ulcer
Answered by Dr. Grzegorz Stanko 5 minutes later
Brief Answer: Peptic ulcer. Detailed Answer: Hello! Thank you for the query. Black stool is caused by iron supplementation or by bleeding from stomach or duodenum. As you do take Entocort which makes you prone to peptic ulcers, stomach bleeding is the most probable source of this black stool. You may also have upper middle abdominal pain, nausea, vomiting, weakness, pale skin. Please do not ignore it. You should visit your doctor as soon as possible and have gastroscopy done. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor